Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 9, 2019, 2:22 PM PST for Elko County, Nye County, Nevada. It took effect at Feb 10, 2019, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2019, 2:22 PM PST (22:22 UTC)
- In effect from
- Feb 10, 2019, 10:00 AM PST
- Expired
- Feb 10, 2019, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS75 KLKN 092222 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 222 PM PST Sat Feb 9 2019 NVZ033-040-041-101630- /O.NEW.KLKN.WI.Y.0003.190210T1800Z-190211T0400Z/ Southeastern Elko County-Northwestern Nye County- Northeastern Nye County- 222 PM PST Sat Feb 9 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 8 PM PST Sunday. * WINDS...Northwest winds 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the late morning to early afternoon hours. * IMPACTS...The winds can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
669 WWUS75 KLKN 101258 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 458 AM PST Sun Feb 10 2019 NVZ033-040-041-110400- /O.CON.KLKN.WI.Y.0003.190210T1800Z-190211T0400Z/ Southeastern Elko County-Northwestern Nye County- Northeastern Nye County- 458 AM PST Sun Feb 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... * WINDS...Northwest winds 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the late morning to early afternoon hours. * IMPACTS...The winds can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
073 WWUS75 KLKN 110355 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 755 PM PST Sun Feb 10 2019 NVZ033-040-041-110500- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-190211T0400Z/ Southeastern Elko County-Northwestern Nye County- Northeastern Nye County- 755 PM PST Sun Feb 10 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... Winds continue to diminish across central and eastern Nevada and have dropped below advisory criteria. Therefore, the wind advisories have been allowed to expire for northern Nye county and eastern Elko county. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:54 AM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 9, 10:54 AM PST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 1054 AM PST Sat Feb 9 2019 .SYNOPSIS...Two storms will move in off the Pacific this weekend to impact travel across northern and central Nevada. The first system will produce mainly light snow today through this evening. A second stronger system late Saturday night through Sunday will produce a strong cold front accompanied by heavy snow showers with blowing snow. Several inches of valley snow can be expected. && .UPDATE...Did a quick update this morning. Near term models are depicting weak isentropic lift at 290K over northeast NV this morning and afternoon. Current radar loop is picking up on this with light returns in portions of Humboldt and Elko counties. Have updated the associated grids to reflect this trend. Text products and grids have been sent. && .PREV DISCUSSION... /ISSUED AT 208 AM / SHORT TERM...Today through Monday. A busy weather pattern is in store for the weekend and early next week. A trough of low pressure will be moving onshore today, moving through the Great Basin Sunday, then will rapidly translate to the middle of the country by Monday. IR satellite imagery shows a tight circulation off the Washington coast this morning with a second circulation near the central coast of California, indicating an extended shortwave lobe of the approaching trough. Model agreement is very good in identifying and placing these features. There is some cloud banding emanating from this second system and spreading across Nevada however precipitation has not made it past Truckee thus far. Today through this evening. The low circulation near central California will blast across the Sierras today and the axis of this lobe will be near the NV/UT state line by the end of the day. This system is expected to produce mainly light amounts of snow accumulation. Midnight tonight through Sunday evening. The positive-tilt trough over the west will begin to align north/south as the mean trough circulation over Washington State blasts through northern California and Nevada. A strong cold front will bring some heavy amounts of snow and possibly a little thunder along the front as it passes through on Sunday. Midnight Sunday through Monday. A post-frontal northwest flow aloft will keep showers going across northern Nevada as the next trough develops off the Pacific Northwest coast. LONG TERM...Monday night through Saturday. An overall active weather period is expected for the remainder of the week. Two main storm systems are anticipated to impact the region. The first Pacific trough and cold front will bring more snow to Nevada Wednesday while the next system could impact the region beginning as early as Friday but confidence is a bit lower for the second system in terms and timing and effects. However, the large scale pattern suggests a rather busy weekend in terms of more accumulating snow. Precipitation amounts are fluctuating with subsequent model runs but as of now a significant event (widespread warning level snow accumulations) is not appearing as a likely occurrence in model guidance. High temperatures will generally be in the 30s and lows in the teens and single digits. AVIATION...An incoming storm system will bring IFR/LIFR conditions to the KWMC terminal today then deteriorating conditions will spread east as the system moves through northern and central NV. Snow showers will spread through the region during the morning hours which can lead to drastically reduced visibilities. Look for winds to increase SW12-18G20-35KT through the afternoon hours. NOTE: AMD NOT SKED at KWMC has been continued due to comms problems with automatic transmission of ASOS observations. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM PST Sunday for Northern Elko County. Winter Storm Warning until 10 AM PST Sunday for Humboldt County- Northern Elko County. Winter Weather Advisory from 4 AM to 10 PM PST Sunday for Northeastern Nye County-Northwestern Nye County-White Pine County. Winter Weather Advisory from 4 PM this afternoon to 4 PM PST Sunday for Northern Lander County and Northern Eureka County- Ruby Mountains/East Humboldt Range-South Central Elko County- Southern Lander County and Southern Eureka County-Southwestern Elko County. && 86/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.